Student Matthew Swordy died after taking steroids

Another week, another steroid-related death.

How many kids are going to have to die before our leadership wakes up and realizes that anabolic steroids are DANGEROUS drugs?

Don

A POPULAR student with a "hidden" heart condition collapsed and died after taking anabolic steroids in a bid to "bulk-up", an inquest heard.

Matthew Swordy, from Oaky Balks in Alnwick, Northumberland, was unaware that he was living with the rare heart problem Wolff-Parkinson-White (WPW) when he began injecting steroids to supplement his bodybuilding regime.

The 21-year-old was at the home of his girlfriend, Staciie Snowball, 22, on March 26, 2008, when he went outside for fresh air complaining of breathlessness.

But he collapsed on the doorstep of the house on Alnmouth Road in Alnwick, and died despite frantic efforts to save him.

When police arrived at the scene they discovered a small packet containing four tablets in his pockets and when they later attended his home they found prescription drugs and anabolic steroids. In a paper bag were tablets including tamoxifen and methaplex bought on the internet, as well as syringes, needles and swabs.

A post-mortem examination carried out after his death by pathologist Jennifer Hamilton said Matthew died as a result of WPW, which affects less than 1% of the population, combined with left ventricular hypertrophy, or an enlarged heart chamber caused by the use of steroids.

North Northumberland Coroner Tony Brown recorded a narrative verdict saying: "Matthew was diagnosed with WPW in May 2007. He also had an enlarged left ventricle which was most likely caused by his taking steroids for muscle building."

Staciie told the inquest of the devastating moment she: found Matthew outside her house. She said: "I went downstairs and he was lying outside on the floor. I ran and got the phone. I knew he was taking steroids but he stopped three months before his death."

Toxicology results showed there were no signs of alcohol or drugs in his system.

http://www.journallive.co.uk/north-east-news/todays-news/2010/04/28/student-matthew-swordy-died-after-taking-steroids-61634-26330761/2/

Leave a Reply

Please type the characters of this captcha image in the input box

Please type the characters of this captcha image in the input box